Jump to ContentJump to Main Navigation
Show Summary Details
More options …

Advances in Geometry

Managing Editor: Grundhöfer, Theo / Joswig, Michael

Editorial Board: Bamberg, John / Bannai, Eiichi / Cavalieri, Renzo / Coskun, Izzet / Duzaar, Frank / Eberlein, Patrick / Gentili, Graziano / Henk, Martin / Kantor, William M. / Korchmaros, Gabor / Kreuzer, Alexander / Lagarias, Jeffrey C. / Leistner, Thomas / Löwen, Rainer / Ono, Kaoru / Ratcliffe, John G. / Scheiderer, Claus / Van Maldeghem, Hendrik / Weintraub, Steven H. / Weiss, Richard


IMPACT FACTOR 2018: 0.789

CiteScore 2018: 0.73

SCImago Journal Rank (SJR) 2018: 0.329
Source Normalized Impact per Paper (SNIP) 2018: 0.908

Mathematical Citation Quotient (MCQ) 2018: 0.53

Online
ISSN
1615-7168
See all formats and pricing
More options …
Ahead of print

Issues

A maximum principle for circle-valued temperatures

Andrew A. Cooper
Published Online: 2019-09-11 | DOI: https://doi.org/10.1515/advgeom-2019-0032

Abstract

In this note we prove a ‘maximum principle’ for circle-valued solutions of the (time-dependent) heat equation on closed Riemannian manifolds.

Keywords: Riemannian manifold; heat equation; maximum principle; oscillation

MSC 2010: 58C06; 58J35; 35B50

References

  • [1]

    B. Chow, P. Lu, The maximum principle for systems of parabolic equations subject to an avoidance set. Pacific J. Math. 214 (2004), 201–222. MR2042930 Zbl 1049.35101CrossrefGoogle Scholar

  • [2]

    B. Chow, P. Lu, L. Ni, Hamilton’s Ricci flow, volume 77 of Graduate Studies in Mathematics. Amer. Math. Soc. 2006. MR2274812 Zbl 1118.53001Google Scholar

  • [3]

    A. A. Cooper, Singularities of the Lagrangian mean curvature flow. Preprint 2015, arXiv:1505.01856 [math.DG]Google Scholar

  • [4]

    V. de Silva, D. Morozov, M. Vejdemo-Johansson, Persistent cohomology and circular coordinates. Discrete Comput. Geom. 45 (2011), 737–759. MR2787567 Zbl 1216.68322Web of ScienceCrossrefGoogle Scholar

  • [5]

    L. C. Evans, Partial differential equations, volume 19 of Graduate Studies in Mathematics. Amer. Math. Soc. 2010. MR2597943 Zbl 1194.35001Google Scholar

  • [6]

    M. Farber, Topology of closed one-forms, volume 108 of Mathematical Surveys and Monographs. Amer. Math. Soc. 2004. MR2034601 Zbl 1052.58016Google Scholar

  • [7]

    A. Friedman, Partial differential equations of parabolic type. Prentice-Hall, Inc., Englewood Cliffs, N.J. 1964. MR0181836 Zbl 0144.34903Google Scholar

  • [8]

    M. A. Grayson, The shape of a figure-eight under the curve shortening flow. Invent. Math. 96 (1989), 177–180. MR981740 Zbl 0669.53003CrossrefGoogle Scholar

  • [9]

    R. S. Hamilton, Four-manifolds with positive curvature operator. J. Differential Geom. 24 (1986), 153–179. MR862046 Zbl 0628.53042CrossrefGoogle Scholar

  • [10]

    R. Harvey, H. B. Lawson, Jr., Calibrated geometries. Acta Math. 148 (1982), 47–157. MR666108 Zbl 0584.53021CrossrefGoogle Scholar

  • [11]

    J.-M. Morvan, Classe de Maslov d’une immersion lagrangienne et minimalité. C. R. Acad. Sci. Paris Sér. I Math. 292 (1981), 633–636. MR625362 Zbl 0466.53030Google Scholar

  • [12]

    P. Petersen, Riemannian geometry. Springer 2006. MR2243772 Zbl 1220.53002Google Scholar

  • [13]

    S. Pigola, M. Rigoli, A. G. Setti, Maximum principles on Riemannian manifolds and applications. Mem. Amer. Math. Soc. 174 (2005), no. 822. MR2116555 Zbl 1075.58017Google Scholar

About the article

Received: 2018-09-15

Revised: 2019-04-01

Published Online: 2019-09-11


Communicated by: S. Weintraub


Citation Information: Advances in Geometry, ISSN (Online) 1615-7168, ISSN (Print) 1615-715X, DOI: https://doi.org/10.1515/advgeom-2019-0032.

Export Citation

© 2019 Walter de Gruyter GmbH, Berlin/Boston.Get Permission

Comments (0)

Please log in or register to comment.
Log in